Hello, I have a question concerning my father, who is east asian and 60. There is a history of diabetes in the family, he has Alpha-thalassemia, and I believe he is a hepatitis B carrier.
Months ago, he mentioned that he felt that his right leg (below the kneecap) felt "heavy" and uncomfortable for periods at a time. The symptom would come and go. He attributed this to his work, as he stands for most of the day.
More recently, that is, in these last two weeks, he has complained about the right leg feeling "heavy" again. In addition, he has had times where he simply feels "uncomfortable." He cannot describe it any better; he says he just feels "uncomfortable." No specific region is mention, it is just a catch-all assessment of his health.
Sometimes he gets cramps in his right leg as well.
I had read in a health magazine that such leg symptoms may indicate PAD (Peripheral artery disease).
However, Varicose veins may also be a possible diagnosis.
I have told him to see a doctor, and she is currently waiting for my father's blood test results back before further action. I would like to know what you folks think. Any ideas, suggestions, and recommendations would be greatly appreciated. (For example, some exercises or therapies he can engage in to help the leg).
Thanks for writing to the forum!
Yes you are right. It does sound like DVT, varicose veins, spider veins or deep vein clots. Angiography or dopplar studies are required to diagnose it. There are stockings available that your father can wear while he is up and about. Also massaging the calf upwards towards the heart helps. Even when he is up he should avoid standing at one place for a long time.
Hope this helps. Please let me know if there is any thing else and do keep me posted. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.